Ask a Doctor and Get an Answer to Your Medical Question ASAP
This is Dr. David
I am sorry about your mother.
it sounds like her heart is very very weak.
a very weak heart in the morning can cause sometimes fainting or passing out episodes.
yes, do talk to the doctor about splitting the atenolol dose to 25mg twice a day that could help.
it is tough for her to drink more fluid as well, because you don't want her to go into fluid overload if her heart is weak.
beta blockers are good to take stress off of the heart.
she should also be on an ACE inhibitor as well like lisinopril
which will help take pressure off the heart and lower blood pressure and increase blood flow to the kidneys.
She only drinks a litre a day and I asked the doctor regards ***** ***** she said that she didn't feel it would hurt if she had more fluids based on her blood results. I was concerned that she wasn't flushing out the toxins from her medications. She was on Ramipril but it made her feel terrible so the doctor discontinued it. I'm concerned about her low pulse rate as much as her high systolic and it's getting her pulse up and her systolic down which is the aim.
maybe she can try lisinopril
and she will tolerate that better than the ramipril.
low pulse rate is good for her heart to not over tax the heart.
Yes that sounds sensible. I may have missed that she is actually on an Ace inhibitor, so if she is, what would be the best course of action
yes, ACE is shown to help patients live longer with a weak heart.
and keep the kidneys working as well as possible.
but splitting the beta blocker to twice a day could help.
Yes maybe try splitting it and hope her systolic reduces but it's if it doesn't then I shall be worried as the Atenalol has awful side effects and she's not happy on it. Shes on simvastatin as well btw, she had it reduced to 20mg. Although I thought it needed to be 40mg to have any benefits!
that depends on her cholesterol levels.
if her cholesterol levels are coming down on 20, then she can be on twenty.
what is the best alternative to Atenalol if both lisinopril and Atenalol together isn't effective?
she can be on a diuretic like lasix or hydrochorothiazide.
shes on a diuretic at the moment
and an ABR agent like losartan to help her blood pressure
also calcium channel blockers can help like amlodipine to help lower blood pressure.
When is it best to monitor her BP?
a blood pressure cuff for her arm. taken twice a day.
morning and evening?
the electronic one shows error occasionally and I was worried about her being in AF, but her pulse is regular thank goodness. I'm going to use a manual from now on...they are more accurate!
sometimes the electronic ones cannot read properly when the heart rate is irregular
yes, the manual cuff most likely would be better
good luck to you and her.
let me know if you have other questions.
if done for now, please leave positive feedback below.
yes thank you very much! sorry to keep you.
thanks for using JustAnswer.com
do you see the ratings area below?